Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 208, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 2, 2012, 11:15 AM CDT for Perry County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2012, 11:15 AM CDT (16:15 UTC)
- Expired
- Jul 2, 2012, 11:40 AM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Perry County, AL
The radar
The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 11:22 AM CDT | TSTM WND DMG | 2 Ssw Marion, AL | MINOR ROOF DAMAGE TO TWO HOMES ALONG OAKCREST DRIVE DUE TO FALLEN TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2191 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
909
WUUS54 KBMX 021615
SVRBMX
ALC105-021700-
/O.NEW.KBMX.SV.W.0208.120702T1615Z-120702T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1115 AM CDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PERRY COUNTY IN ALABAMA...
* UNTIL NOON CDT
* AT 1111 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARION...
AND MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
VAIDEN...RADFORD...HAMBURG...VAIDEN FIELD AIRPORT AND SUTTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3269 8746 3276 8724 3261 8704 3258 8705
3256 8708 3254 8707 3253 8709 3249 8716
3248 8748
TIME...MOT...LOC 1615Z 348DEG 9KT 3259 8732
$$
272 follow-up statements
808
WWUS54 KBMX 021625
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 AM CDT MON JUL 2 2012
ALC105-021700-
/O.CON.KBMX.SV.W.0208.000000T0000Z-120702T1700Z/
PERRY AL-
1125 AM CDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PERRY
COUNTY UNTIL NOON CDT...
AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARION...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
VAIDEN...HAMBURG...VAIDEN FIELD AIRPORT AND SUTTLE.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3269 8746 3276 8724 3261 8704 3258 8705
3256 8708 3254 8707 3253 8709 3249 8716
3248 8748
TIME...MOT...LOC 1625Z 348DEG 9KT 3257 8731
$$
27389
WWUS54 KBMX 021640
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CDT MON JUL 2 2012
ALC105-021650-
/O.CAN.KBMX.SV.W.0208.000000T0000Z-120702T1700Z/
PERRY AL-
1140 AM CDT MON JUL 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3269 8746 3276 8724 3261 8704 3258 8705
3256 8708 3254 8707 3253 8709 3249 8716
3248 8748
TIME...MOT...LOC 1640Z 348DEG 9KT 3253 8730
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:06 AM CDT, 9 minutes earlier.
Area forecast discussion, Jul 2, 11:06 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1106 AM CDT MON JUL 2 2012 .UPDATE...TODAYS WEATHER. && .DISCUSSION... CONVECTION OVER NORTH CENTRAL ALABAMA HAS WEAKENED SINCE EARLIER THIS MORNING. GREATEST AREAL COVERAGE FOR RAIN WILL LIKELY BE AREAS ALONG AND EAST OF I-65 AND NORTH OF I-20. CONVECTION IS DEVELOPING ON EAST SIDE OF COLD POOL AND ENTIRE COMPLEX IS SHIFTING SLOWLY EASTWARD. ELSEWHERE...CONVECTION IS DEVELOPING ALONG A NORTH TO SOUTH 925MB TROF ACROSS WEST ALABAMA. FOR AREAS SOUTH OF I-20...CONVECTION WILL LIKELY REMAIN SCATTERED...BUT THE POTENTIAL FOR ISOLATED SEVERE EXISTS DUE TO DIURNAL HEATING. DUE TO CLOUDS AND RAIN ACROSS NORTH CENTRAL ALABAMA...THE HEAT ADVISORY HAS BEEN CANCELLED. && .AVIATION...12Z TAF DISCUSSION. SOME GOOD NEWS ACROSS THE AREA...RAIN HAS CONTINUED FOR A GOOD PORTION OF THE OVERNIGHT HOURS. BAD NEWS IS THAT THIS HAS CAUSED THE TAFS TO BE A TOUCH ON THE TOUGH SIDE TRYING TO TIME OUT MORNING CONVECTION AND THEN AGAIN AFTERNOON CONVECTION. BASED THE INITIAL TIMING OFF OF CURRENT RADAR TRENDS AND EXPECTED CONDITIONS THIS MORNING. NOT A SINGLE MODEL HAS A HANDLE ON THINGS SO GOING WITH PERSISTENCE. THIS AFTERNOON MORE SCATTERED THUNDERSTORMS. GIVEN THE UNCERTAINTIES ONLY WENT WITH VCTS FOR THE AFTERNOON AS BOUNDARIES...HEATING...AND STORMS WILL BE VARIABLE ACROSS THE STATE. MAY BE MORE FOG/HAZE TUESDAY MORNING GIVEN THE MORE PERSISTENT RAIN OVERNIGHT TONIGHT...BUT WILL EVALUATE WITH NEXT SETS OF TAFS. && .PREV DISCUSSION... /ISSUED 630 AM CDT MON JUL 2 2012/ ON GOING CONVECTION...NUMEROUS OUTFLOWS...SURFACE TROUGH...DAYTIME HIGHS TO NEAR 100...AND WEAKENING UPPER RIDGE MAKE FOR A PROBLEMATIC POP FORECAST FOR TODAY. SOME OF THE MODELS TRANSITION THE CENTER OF THE RIDGE OVER US TODAY...OTHERS DO NOT...AND NONE OF THE MODELS HAVE DONE WELL WITH THE ONGOING CONVECTION. FORECAST SOUNDINGS FOR TODAY ARE STILL UNSTABLE BUT NOT QUITE AS EXPLOSIVE AS YESTERDAY. STILL THOUGH...I THINK THERE SHOULD BE A DECENT SHOT OF ADDITIONAL SCATTERED THUNDERSTORMS DEVELOPING AS WE REACH THE AFTERNOON PEAK HEATING...ESPECIALLY WITH ALL THE OUTFLOWS THAT ARE BOUND TO BE LINGERING OVER OR NEARBY THE AREA. BUMPED THE POPS UP TO THE MID CHANCE RANGE EVERYWHERE AND...OF COURSE...WILL HAVE TO SEE HOW THINGS WIND DOWN IN THE SOUTHEAST AND NORTHEAST COUNTIES OVER THE NEXT FEW HOURS. NOT EXPECTING ANYTHING ORGANIZED TODAY BUT ISOLATED STRONG TO SEVERE STORMS POSSIBLE AGAIN ALONG WITH VERY HEAVY RAINFALL. BEYOND TODAY...SEEMS LIKE WE LOSE THE RIDGE AS IT BEGINS TO RE- CENTER OVER THE MIDDLE OF THE COUNTRY. THIS SHOULD PUT US IN A FAVORABLE POSITION OF AT LEAST SEEING DIURNALLY DRIVEN THUNDERSTORMS THAT LINGER INTO THE EVENING HOURS. TEMPERATURES IN THE UPPER 90S TO LOW 100S AGAIN TODAY BUT SHOULD BEGIN TO BACK DOWN SLOWLY FOR THE REMAINDER OF THE WEEK. && CLIMATE... SELECTED HEAT RELATED CLIMATE INFORMATION FOR THE NEXT FEW DAYS. JULY 2 LOCATIONS RECORD TEMPERATURES YEAR(S) ---------------- ------------------- ----------- ANNISTON 102 1954 BIRMINGHAM 101 1954 MONTGOMERY 101 1969 TUSCALOOSA 102 1970 JULY 3 LOCATIONS RECORD TEMPERATURES YEAR(S) ---------------- ------------------- ----------- ANNISTON 100 1970 BIRMINGHAM 101 1970 MONTGOMERY 100 1877 TUSCALOOSA 103 1970 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 88 72 97 72 96 / 50 30 30 20 30 ANNISTON 89 73 96 72 96 / 60 30 30 20 30 BIRMINGHAM 86 75 97 75 97 / 80 30 30 20 30 TUSCALOOSA 94 74 99 74 98 / 50 30 30 20 30 CALERA 89 74 97 73 96 / 60 30 30 20 30 AUBURN 92 76 96 75 94 / 40 30 30 20 30 MONTGOMERY 95 75 98 74 97 / 40 30 30 20 30 TROY 96 74 95 73 95 / 40 30 30 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CHILTON... DALLAS...ELMORE...GREENE...HALE...LOWNDES...MACON...MARENGO... MONTGOMERY...PERRY...PICKENS...PIKE...RUSSELL...SUMTER... TUSCALOOSA. &&
Hazardous weather outlook, Jul 2, 8:59 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 859 AM CDT MON JUL 2 2012 ALZ011>015-017>050-030300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 859 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. HIGH TEMPERATURES ACROSS SOUTH CENTRAL ALABAMA WILL AGAIN APPROACH THE CENTURY MARK THIS AFTERNOON. HEAT INDICES WILL REACH THE 100 TO 107 DEGREE RANGE. A HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL ALABAMA. SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY AND INTO THE EVENING HOURS. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT TIME FOR THE SEVERE THUNDERSTORM ACTIVITY WILL BE FROM 1 PM UNTIL 9 PM. AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT DURING THE MORNING HOURS AS WELL...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WITH HOT AND HUMID CONDITIONS TO CONTINUE. ALTHOUGH TEMPERATURES ARE EXPECTED TO DROP SLIGHTLY...HEAT INDEX VALUES MAY BE HIGH ENOUGH TO WARRANT ADVISORIES TO BE EXTENDED INTO TUESDAY AND EVEN WEDNESDAY...BUT CONFIDENCE IS LOWER AS WE MOVE TOWARD MID WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON IF THE COVERAGE OF SEVERE WEATHER INCREASES.
In the hours before
Special weather statement, Jul 2, 7:44 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 AM CDT MON JUL 2 2012
ALZ024-021330-
JEFFERSON AL-
744 AM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON COUNTY UNTIL
830 AM CDT...
AT 740 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WEST JEFFERSON...OR 6 MILES SOUTHEAST OF DORA...
MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GARDENDALE...
HUEYTOWN...
FULTONDALE...
GRAYSVILLE...
CARDIFF...
&&
LAT...LON 3371 8671 3339 8700 3361 8715 3363 8714
3363 8710 3366 8709 3366 8706 3368 8706
3369 8704 3372 8704 3379 8700
TIME...MOT...LOC 1244Z 308DEG 14KT 3365 8702
27Special weather statement, Jul 2, 8:05 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 AM CDT MON JUL 2 2012
ALZ014-015-021345-
WALKER AL-WINSTON AL-
805 AM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WINSTON AND NORTHERN
WALKER COUNTIES UNTIL 845 AM CDT...
AT 801 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NAUVOO...OR NEAR CARBON HILL...MOVING EAST AT 15
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
POPLAR SPRINGS...
MCDOWELL CAMP GROUNDS...
CURRY...
LAKE SHORE...
FALLS CITY...
&&
LAT...LON 3407 8717 3391 8713 3387 8753 3388 8761
3402 8761
TIME...MOT...LOC 1306Z 259DEG 15KT 3395 8747
27Special weather statement, Jul 2, 9:01 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
901 AM CDT MON JUL 2 2012
ALZ014-021445-
WINSTON AL-
901 AM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WINSTON COUNTY UNTIL 945
AM CDT...
AT 901 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ASHRIDGE...OR 7 MILES EAST OF HALEYVILLE...MOVING
EAST AT 20 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MORELAND...
BRUSHY LAKE...
INMANFIELD...
SARDIS...
ROCK CREEK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3430 8711 3430 8710 3422 8711 3417 8754
3431 8759
TIME...MOT...LOC 1401Z 253DEG 16KT 3428 8747
27Local storm report, Jul 2, 10:00 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 AM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL GEIGER 32.87N 88.31W
07/01/2012 E1.00 INCH SUMTER AL PUBLIC
QUARTER SIZED HAIL REPORTED IN GEIGER. CORRECTED FOR
TIME.
0345 PM HAIL ENE FOSTERS CROSS ROADS 33.42N 85.55W
07/01/2012 E1.00 INCH RANDOLPH AL EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED AT THE INTERSECTION OF COUNTY
ROAD 82 AND HIGHWAY 431 IN MORRISON CROSSROADS.
0354 PM HAIL WNW PENTON 33.01N 85.47W
07/01/2012 E1.00 INCH CHAMBERS AL CO-OP OBSERVER
QUARTER SIZED HAIL REPORTED ON HIGHWAY 77.
0414 PM HAIL LINEVILLE 33.31N 85.75W
07/01/2012 E0.88 INCH CLAY AL TRAINED SPOTTER
0414 PM HAIL 5 NNW FOSTERS CROSS ROA 33.48N 85.59W
07/01/2012 E1.00 INCH RANDOLPH AL EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED ON HIGHWAY 431 JUST SOUTH OF
THE CLEBURNE COUNTY LINE.
0420 PM HAIL HOMEWOOD 33.46N 86.81W
07/01/2012 E1.00 INCH JEFFERSON AL PUBLIC
0440 PM HAIL VALLEY 32.82N 85.18W
07/01/2012 E1.75 INCH CHAMBERS AL TRAINED SPOTTER
REPORTED IN THE VALLEY AND LANETT COMMUNITIES.
0445 PM HAIL OXFORD 33.60N 85.83W
07/01/2012 E0.88 INCH CALHOUN AL PUBLIC
REPORTED NEAR THE INTERSECTION OF QUINTARD AVE AND HWY
202. SEVERAL LARGE TREE LIMBS ALSO REPORTED DOWN IN THE
SAME AREA.
0447 PM HAIL LANETT 32.87N 85.21W
07/01/2012 E2.00 INCH CHAMBERS AL PUBLIC
0450 PM HAIL 3 SE ANNISTON 33.63N 85.79W
07/01/2012 E1.00 INCH CALHOUN AL PUBLIC
REPORTED IN THE GOLDEN SPRINGS COMMUNITY.
0500 PM TSTM WND DMG ANNISTON 33.66N 85.81W
07/01/2012 CALHOUN AL PUBLIC
TREES AND POWERLINES DOWN ALONG LEIGHTON AVE IN DOWNTOWN.
TIME ESTIMATED FROM RADAR.
0500 PM TSTM WND DMG ANNISTON 33.66N 85.81W
07/01/2012 CALHOUN AL EMERGENCY MNGR
NUMEROUS TREES DOWN AROUND THE CITY.
0508 PM HAIL 4 SSE ANNISTON 33.61N 85.79W
07/01/2012 E1.00 INCH CALHOUN AL TRAINED SPOTTER
REPORTED NEAR THE OXFORD EXCHANGE.
0508 PM HAIL ANNISTON 33.66N 85.81W
07/01/2012 E0.88 INCH CALHOUN AL PUBLIC
NICKEL SIZE HAIL STILL FALLING IN ANNISTON.
0514 PM TSTM WND DMG PIEDMONT 33.93N 85.62W
07/01/2012 CALHOUN AL PUBLIC
APPROXIMATELY A DOZEN LARGE TREES DOWN ALONG HWY 278 IN
THE PIEDMONT AREA.
0520 PM TSTM WND DMG 4 SSE BALL FLAT 33.96N 85.71W
07/01/2012 CALHOUN AL EMERGENCY MNGR
TREES DOWN COMPLETELY BLOCKING PIEDMONT-GADSDEN HWY
BETWEEN ROY WEBB AND BENEFIELD RD. FINAL CORRECTION FOR
TIME. TIME ESTIMATED FROM RADAR.
0520 PM HAIL 5 S HAYDEN 33.85N 86.75W
07/01/2012 E1.75 INCH BLOUNT AL BROADCAST MEDIA
0520 PM HAIL 4 WNW PIEDMONT 33.95N 85.68W
07/01/2012 E1.00 INCH CALHOUN AL PUBLIC
REPORTED ALONG KIMBERLY ROAD.
0533 PM TSTM WND DMG 7 W DOUBLE SPRINGS 34.15N 87.53W
07/01/2012 WINSTON AL 911 CALL CENTER
TREES DOWN ON HWY 278 BETWEEN DOUBLE SPRINGS AND NATURAL
BRIDGE
0539 PM HAIL ODENVILLE 33.69N 86.40W
07/01/2012 E1.00 INCH ST. CLAIR AL TRAINED SPOTTER
0543 PM HAIL 1 NE ODENVILLE 33.70N 86.39W
07/01/2012 E1.75 INCH ST. CLAIR AL TRAINED SPOTTER
0546 PM TSTM WND DMG 5 W PIEDMONT 33.93N 85.70W
07/01/2012 CALHOUN AL EMERGENCY MNGR
TREES AND POWERLINES DOWN AT 1148 OLD PIEDMONT GADSDEN
HWY OR COUNTY ROAD 66
0550 PM HAIL 3 N PELL CITY 33.60N 86.27W
07/01/2012 E1.00 INCH ST. CLAIR AL BROADCAST MEDIA
0555 PM HAIL CEDAR BLUFF 34.22N 85.60W
07/01/2012 E0.88 INCH CHEROKEE AL EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL REPORTED IN CEDAR BLUFF.
0600 PM HAIL CLANTON 32.84N 86.63W
07/01/2012 E0.25 INCH CHILTON AL PUBLIC
0605 PM HAIL CEDAR BLUFF 34.22N 85.60W
07/01/2012 E1.00 INCH CHEROKEE AL PUBLIC
0620 PM TSTM WND DMG 1 E CEDAR BLUFF 34.22N 85.57W
07/01/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ACROSS COUNTY ROAD 131 JUST OFF HWY 9.
0627 PM TSTM WND DMG 1 NW OXFORD 33.61N 85.84W
07/01/2012 CALHOUN AL EMERGENCY MNGR
TREES AND POWERLINES DOWN AT 712 MARTIN LUTHER KING DRIVE
0628 PM TSTM WND DMG 1 SW KEENER 34.15N 85.96W
07/01/2012 ETOWAH AL 911 CALL CENTER
MOBILE HOME DAMAGED AND OUTBUILDING BLOWN AWAY ALONG
LITTLE WILLS ROAD NEAR KEENER. TREE ALSO REPORTED DOWN ON
KEENER COMMUNITY CENTER. TIME ESTIMATED FROM RADAR.
CORRECTED FOR TIME.
0630 PM TSTM WND DMG 2 W SLACKLAND 34.13N 85.87W
07/01/2012 ETOWAH AL EMERGENCY MNGR
TREES DOWN BLOCKING THE ROAD AT THE INTERSECTION OF OWLS
HOLLOW RD AND SPRING AVE. TIME ESTIMATED FROM RADAR.
0630 PM TSTM WND DMG 5 WSW TABOR ROAD 34.17N 85.94W
07/01/2012 ETOWAH AL EMERGENCY MNGR
TREE DOWN ACROSS HWY 11 ABOUT ONE MILE NORTH OF KEENER.
CORRECTED FOR TIME.
0635 PM TSTM WND DMG 3 NNW ANDERSON 34.11N 85.95W
07/01/2012 ETOWAH AL EMERGENCY MNGR
TREE DOWN ACROSS TABOR ROAD JUST SOUTH OF MT PISGAH
CEMETARY.
0635 PM TSTM WND GST BLACK CREEK 34.17N 85.90W
07/01/2012 E70.00 MPH ETOWAH AL TRAINED SPOTTER
WIND GUST OF 70 MPH REPORTED IN THE BLACK CREEK AREA
ALONG WITH NICKEL SIZE HAIL. POWER OUTAGES ALSO REPORTED.
0640 PM TSTM WND DMG 4 SW TABOR ROAD 34.15N 85.92W
07/01/2012 ETOWAH AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ALONG TABOR ROAD NEAR TABOR
BAPTIST CHURCH.
0706 PM TSTM WND DMG 2 SSW SLACKLAND 34.10N 85.84W
07/01/2012 ETOWAH AL EMERGENCY MNGR
TREES DOWN ALONG CROFT FERRY ROAD. TIME ESTIMATED.
0720 PM TSTM WND DMG 2 S SLACKLAND 34.10N 85.82W
07/01/2012 ETOWAH AL EMERGENCY MNGR
POWER LINES DOWN AND POWER POLE SNAPPED ALONG CRUMP ROAD
NEAR BALLPLAY.
0550 AM TSTM WND DMG 1 NE RAGLAND 33.75N 86.14W
07/02/2012 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ABOUT 1 MILE NE OF RAGLAND ON MACEDONIA ROAD
0629 AM TSTM WND DMG 3 SW OHATCHEE 33.75N 86.06W
07/02/2012 CALHOUN AL EMERGENCY MNGR
TREES DOWN ON LOST CREEK ROAD NEAR THE CALHOUN AND ST
CLAIR COUNTY LINE. TIME OF EVENT BASED ON RADAR.
&&
KLAWSLocal storm report, Jul 2, 10:44 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 AM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL NW BULL CITY 33.42N 87.26W
07/01/2012 E1.00 INCH TUSCALOOSA AL PUBLIC
AT BETTY HILL GROCERY.
&&
AGSpecial weather statement, Jul 2, 10:46 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1046 AM CDT MON JUL 2 2012
ALZ033-021630-
PERRY AL-
1046 AM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY COUNTY UNTIL 1130
AM CDT...
AT 1043 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MARION...MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARION...
JUDSON COLLEGE...
SPROTT...
RADFORD...
HAMBURG...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3267 8740 3275 8727 3259 8705 3257 8708
3256 8708 3249 8719 3248 8730
TIME...MOT...LOC 1546Z 323DEG 7KT 3267 8731
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:02 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 43 min |
| Jul 1, 7:44 PM CDT | Special Weather Statement | BMX | Cherokee | 46 min |
| Jul 1, 10:31 PM CDT | Special Weather Statement | BMX | Russell | 44 min |
| Jul 1, 11:21 PM CDT | Special Weather Statement | BMX | Barbour | 39 min |
| Jul 2, 12:00 AM CDT | Special Weather Statement | BMX | Barbour | 30 min |
| Jul 2, 12:29 AM CDT | Special Weather Statement | BMX | Barbour, Pike | 46 min |
| Jul 2, 1:34 AM CDT | Special Weather Statement | BMX | Barbour | 26 min |
| Jul 2, 1:58 AM CDT | Special Weather Statement | BMX | Barbour | 62 min |
| Jul 2, 2:48 AM CDT | Special Weather Statement | BMX | Bullock | 42 min |
| Jul 2, 3:34 AM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Montgomery, Pike | 3 hr |
| Jul 2, 3:39 AM CDT | Special Weather Statement | BMX | Bullock | 51 min |
| Jul 2, 3:47 AM CDT | Special Weather Statement | BMX | Clay | 28 min |
| Jul 2, 4:15 AM CDT | Special Weather Statement | BMX | Clay | 45 min |
| Jul 2, 4:59 AM CDT | Special Weather Statement | BMX | Randolph, St. Clair | 61 min |
| Jul 2, 5:28 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| Jul 2, 5:34 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 26 min |
| Jul 2, 5:52 AM CDT | Special Weather Statement | BMX | Chambers | 53 min |
| Jul 2, 5:54 AM CDT | Special Weather Statement | BMX | Cleburne | 36 min |
| Jul 2, 6:00 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Etowah, St. Clair | 30 min |
| Jul 2, 6:37 AM CDT | Special Weather Statement | BMX | Jefferson | 23 min |
| Jul 2, 7:04 AM CDT | Special Weather Statement | BMX | Walker | 41 min |
| Jul 2, 7:10 AM CDT | Special Weather Statement | BMX | Jefferson | 50 min |
| Jul 2, 7:18 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 27 min |
| Jul 2, 7:35 AM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jul 2, 7:44 AM CDT | Special Weather Statement | BMX | Jefferson | 46 min |
| Jul 2, 8:05 AM CDT | Special Weather Statement | BMX | Winston | 40 min |
| Jul 2, 8:32 AM CDT | Areal Flood Advisory | BMX | Walker | 3 hr |
| Jul 2, 9:01 AM CDT | Special Weather Statement | BMX | Winston | 44 min |
| Jul 2, 9:24 AM CDT | Areal Flood Advisory | BMX | Winston | 3 hr |
| Jul 2, 10:46 AM CDT | Special Weather Statement | BMX | Perry | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.